MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MOD CON DIST STEM 14 X 195 MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH MOD CON DIST STEM 14 X 195 MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6276-7-114
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 12/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned to the manufacturer.
 
Event or Problem Description
Its reported that implant was broken and revision performed.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture and periprosthetic fracture involving a restoration modular stem was reported.The event was confirmed via evaluation of provided photographs of the device and clinician review of provided medical records.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.The photograph shows a recently explanted restoration modular construct.The stem has fractured at approximately the midway point.The body and head appear undamaged and unremarkable.Clinician review: a review of the provided medical information by a clinical consultant indicated: "x-rays that are undated and unlabeled show a major revision hip surgery with presence of a long claw plate laterally and evidence of old and perhaps present bony fracture.Most importantly there is a fracture of the femoral metallic stem at the mid 1/3-distal 1/3 junction of the implant.Conclusion/assessment: a metallic implant failure with fracture of the cone conical stem at its mid 1/3-distal 1/3 junction was noted on x-ray.The pi report indicated that revision was pending.Event confirmation: the stem fracture can be confirmed.Root cause: a root cause cannot be ascertained without additional medical information.That said, the metal failure appears to be just below likely ununited bony fracture that could lead to high loads and a cantilever bending moment on the stem that led to fatigue failure." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the restoration modular stem.The reported event was confirmed via review of the provided photographs of the explanted devices.Clinician review of the further confirmed the event and indicated the following: "a root cause cannot be ascertained without additional medical information.That said, the metal failure appears to be just below likely ununited bony fracture that could lead to high loads and a cantilever bending moment on the stem that led to fatigue failure." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Its reported that implant was broken and revision performed.

Brand Name
MOD CON DIST STEM 14 X 195 MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16118570
Report Number0002249697-2023-00019
Device Sequence Number6867350
Product Code LPH
UDI-Device Identifier07613154058600
UDI-Public07613154058600
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K013106
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number6276-7-114
Device Catalogue Number6276-7-114
Device Lot NumberCAXV50YF
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR
Patient SexFemale